Ask a doctor

What Do I Use to Brighten my Face After Using Accutane?

i just completed 6months treatment of acnetane annd currently onn differin gel but my face has patches of different shades. how do i even out my skin tone. thank you

Doctor Answers (2)

Lightening the skin after Accutane

+1

Decision on what to use to brighten the skin after Accutane depends on whether the irritation from Accutane has resolved.

If it has not, I would be very gentle and primarily concentrate on sunscreens and twice weekly Differin.

If the redness has resolved, I would introduce a hydroquinone 4%.  There are preparations in combination with tretinoin or alpha hydroxy acids that may speed up the fading action of the hydroquinone.

Continue using a sunscreen daily no matter what.


Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Skin Care for Pigmentation

+1

You can get great results correcting pigmentation with your everyday skin care. Epiquin Micro is a prescription skin lightening cream with 4% hydroquinone that we offer in our office. Epiquin will even skin tone with a bit of retinol and antioxidants Vitamin C and E with twice daily use. Another great option is a series of chemical peels for quick results to even skin tone and texure, and even give your skin a collagen boost. 

Mona Salem Foad, MD
Cincinnati Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.